Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and lactic acidosis
Oct 19, 2007

My partner has been positive for over a year now and has been on Atripla for just about as long. He had problems with the Sustiva in it for about three months and now just recently has been really tired all the time and has been throwing up quite alot. We looked it up online and found out that lactic acidosis might be the problem. Should he be changing his HIV meds or is there a way around these side affects?

Response from Dr. Henry

Lactic acidosis has been rarely seen with Atripla so that is possible but unlikely. Persistence problems with the efavirenz or GI problems from the tenofovir or other intercurrent medical problems are all possible explanations. A history and physical and lab evaluation by your partner's HIV specialist is indicated to decide how to procede. If no other explanation if found then a trial switching to an alternative HIV regimen is often reasonable in order to see if the symptoms were due to one of the drugs in Atripla. KH



Previous
facial tingling
Next
Dr. Brian, combination of HIV antibody test and a PCR test?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement